Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jun 17, 2012, 1:08 AM CDT for St. Clair County, Missouri. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2012, 1:08 AM CDT (06:08 UTC)
- Expired
- Jun 17, 2012, 1:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 90 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 1:19 AM CDT | HAIL 1 | 15 Wsw Osceola, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
956
WWUS83 KSGF 170608
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 AM CDT SUN JUN 17 2012
MOZ066-067-170645-
ST. CLAIR MO-VERNON MO-
108 AM CDT SUN JUN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CLAIR AND
NORTHEASTERN VERNON COUNTIES UNTIL 145 AM CDT...
AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF SCHELL CITY...OR 11 MILES
SOUTHEAST OF RICH HILL...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE HARWOOD...MONEGAW SPRINGS...ROSCOE...
SCHELL CITY...TABERVILLE AND TIFFIN.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3806 9427 3804 9422 3806 9421 3805 9419
3806 9413 3804 9407 3808 9406 3807 9370
3788 9381 3789 9382 3789 9398 3795 9433
3806 9440
TIME...MOT...LOC 0608Z 277DEG 27KT 3802 9414
$$
GRIFFINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 17, 12:05 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 17, 12:05 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1205 AM CDT SUN JUN 17 2012 ...UPDATE TO AVIATION... .DISCUSSION... /ISSUED 301 PM CDT SAT JUN 16 2012/ MESOSCALE CONVECTIVE DISCUSSION...///ISSUED 230 PM CDT SAT JUN 16 2012/// THROUGH 2PM...AN AREA OF SURFACE LOW PRESSURE HAS SHIFTED OVER SOUTHWESTERN IOWA/NORTHWESTERN MISSOURI. ON THE NORTHERN EDGE...STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE FAR NORTHERN FLANK OF A SURFACE FRONTAL BOUNDARY ACROSS FAR NORTHWESTERN MISSOURI. THIS BOUNDARY EXTENDS SOUTHWEST INTO EASTERN KANSAS...HIGHLIGHTED BY AN AXIS OF STEEP MID- LEVEL LAPSE RATES AND A RIDGE OF LOW LEVEL THETA-E DIFFERENTIALS OF 25 TO 30 K. CONVECTION WILL CONTINUE ACROSS NORTHWESTERN MISSOURI...SPREADING SOUTH AND EAST ALONG THE BOUNDARY THROUGH THE EVENING. SPECIAL 18Z SOUNDING FROM KSGF SHOWS A SLIGHT CAPPING INVERSION OVER SOUTHWESTERN MISSOURI...BUT WITH CLEARING AHEAD OF THE BOUNDARY...EXPECT THE CAP TO ERODE WITH TIME THIS AFTERNOON AS INSTABILITY INCREASES AHEAD OF THE BOUNDARY. LOOK FOR MLCAPE VALUE NEAR 2000 J/KG ACROSS CENTRAL MISSOURI LATER THIS AFTERNOON/EARLY EVENING. CURRENT SAT IMAGE (IR/VIS) SHOWS THE MCV/SFC LOW QUITE WELL ACROSS SOUTHWESTERN IOWA/NORTHWESTERN MISSOURI...AS WELL AS THE BOUNDARY...INDICATED BY A NARROW BAND OF STRATOCU FROM NORTHERN MO INTO SOUTHEASTERN KS. FOR NOW...EXPECT THUNDERSTORMS TO MOVE INTO CENTRAL MISSOURI LATER THIS AFTERNOON/EARLY EVENING...WITH THE PROGRESSION OF THE FRONTAL BOUNDARY. STORMS WILL LIKELY SPREAD SOUTHWARD ALONG THE BOUNDARY...WITH BEST CHANCES FOR STRONG TO SEVERE STORMS NORTH OF I-44. WITH HIGH THETA-E DIFFERENTIALS AND INCREASING LOW LEVEL DEW POINT DEPRESSIONS...EXPECT DAMAGING WIND GUSTS TO BE A PRIMARY CONCERN ALONG WITH SEVERE HAIL...UP TO 1 INCH. KURTZ GENERAL DISCUSSION (SUNDAY THROUGH SATURDAY)... THE MAIN FCST CONCERNS WILL BE IN THE NEAR TERM WITH STRONG/SEVERE THUNDERSTORM CHANCES. SEE THE LATEST LOCAL MESOSCALE UPDATE ISSUED AT 230 PM. FOR SUNDAY...EITHER THE TAIL END OF A WEAKENING SYNOPTIC SCALE SFC FRONT OR LEFT OVER CONVECTIVE DEBRIS BOUNDARIES MAY BE IN PLACE NEAR OR OVER THE REGION. THE LOCATION OF THE BOUNDARIES AND THE DEGREE OF AFTERNOON DIURNAL INSTABILITY WILL DETERMINE WHEN/WHERE ANY ADDITIONAL THUNDERSTORMS WILL DEVELOP. FOR NOW HAVE CONTINUED WITH GENERAL CHANCE CATEGORY (30-40 PERCENT POPS). STRONGER STORMS WILL BE POSSIBLE...BUT CONDITIONAL BASED ON THE DEGREE OF INSTABILITY WHICH IS IN SOME QUESTION GIVEN UNCERTAINTIES IN THE EVOLUTION OF NEAR TERM CONVECTION. UPPER LEVEL RIDGING IS STILL PROGGED TO BUILD NORTH INTO THE MID MS AND OH VLYS MON-TUE AS A LONGWAVE TROUGH DEVELOPS OVER WESTERN NOAM. THIS WILL LIMIT RAIN CHANCES AND KEEP TEMPERATURES ABOVE NORMAL THROUGH MID WEEK AT LEAST. BY THU-FRI THE SHORTWAVE WILL MOVE FROM THE PLAINS INTO THE GREAT LAKES FLATTENING THE UPPER RIDGE WITH A TRAILING SFC FRONT MOVE SSE INTO THE REGION. A MORE AMPLIFIED UPPER PATTERN IS THEN DEPICTED BY THE ECMWF AND GFS LATE IN THE WEEK (FRI INTO SAT) WITH A UPPER RIDGE BUILDING OVER THE ROCKIES...THEN SHIFTING EAST TO THE CNTRL CONUS BY DAY 7 (SAT). IT LOOKS LIKE OUR BEST CHANCES FOR PRECIP WILL BE WITH THAT TRAILING FRONT LATE THU AND FRI BUT IT DOESN'T LOOK LIKE ANYTHING TO GET TOO EXCITED ABOUT AT THIS POINT IN TERMS OF WIDESPREAD HEAVIER RAINFALL. DSA && .AVIATION... FOR THE 06Z TAFS...VFR WILL REMAIN THROUGH TOMORROW EVENING. SCATTERED CONVECTION ACROSS CENTRAL MISSOURI THIS LATE EVENING SHOULD STAY JUST NORTH OF THE JLN AND SGF TERMINALS TONIGHT. HAVE LEFT IN VCTS FOR THIS. LIGHT SOUTH TO SOUTH-SOUTHWEST WINDS SHOULD PREVAIL 10 KNOTS OR LESS. GRIFFIN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 16, 8:02 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 802 PM CDT SAT JUN 16 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 802 PM CDT SAT JUN 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A COLD FRONT WAS AIDING IN THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL MISSOURI EARLY THIS EVENING. THE FRONT WILL GRADUALLY SHIFT SOUTHWARD IN THE MISSOURI OZARKS. A FEW STRONG STORMS WILL BE POSSIBLE OVER CENTRAL MISSOURI INTO SOUTHEAST KANSAS. INSTABILITY IS EXPECTED TO REMAIN MODERATE TO STRONG THROUGH THE LATE EVENING...HOWEVER CONVERGENCE ALONG THE FRONT APPEARS TO BE FAIRLY WEAK WHICH WILL LIKELY LIMIT THE STRONGER STORMS TO LOCATIONS IN OVER CENTRAL MISSOURI. SUB SEVERE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. OVERALL...THE BEST CHANCE OF STRONG STORMS WILL REMAIN NORTH OF A JOPLIN TO ROLLA LINE THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY AS A FRONTAL BOUNDARY REMAINS SITUATED ACROSS THE REGION. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...BUT THIS RISK IS CONDITIONAL BASED UPON THE AMOUNT OF DAYTIME INSTABILITY AND HEATING THAT WILL DEVELOP. THE COMBINED HEAT AND HUMIDITY WILL LEAD TO AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Jun 16, 11:10 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1110 PM CDT SAT JUN 16 2012
MOZ070-071-081>083-170500-
DENT MO-LACLEDE MO-PHELPS MO-PULASKI MO-TEXAS MO-
1110 PM CDT SAT JUN 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR DENT...NORTHERN TEXAS...
SOUTHEASTERN LACLEDE...SOUTHERN PHELPS AND SOUTHERN PULASKI COUNTIES
UNTIL MIDNIGHT CDT...
AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF
BANGERT TO EDGAR SPRINGS TO SOUTHWESTERN FORT LEONARD WOOD...MOVING
SOUTH AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE FORT LEONARD WOOD...LICKING AND SALEM.
PEOPLE IN DENT...NORTHERN TEXAS...SOUTHEASTERN LACLEDE...SOUTHERN
PHELPS AND SOUTHERN PULASKI COUNTIES...INCLUDING FORT LEONARD WOOD...
SALEM AND LICKING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
THESE STORMS ARE PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM
WINDOWS.
LAT...LON 3742 9154 3742 9164 3739 9165 3729 9217
3770 9237 3778 9194 3788 9153 3780 9152
3779 9146 3748 9131
TIME...MOT...LOC 0410Z 339DEG 18KT 3777 9157 3769 9190
3763 9222
LINDENBERGLocal storm report, Jun 16, 11:22 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 PM CDT SAT JUN 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG RACKET 38.29N 93.49W
06/16/2012 BENTON MO LAW ENFORCEMENT
POWER LINES BLOWN DOWN.
&&
MGRIFFINSpecial weather statement, Jun 17, 12:10 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 AM CDT SUN JUN 17 2012
MOZ066-067-078-170600-
CEDAR MO-ST. CLAIR MO-VERNON MO-
1210 AM CDT SUN JUN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON...NORTHERN
CEDAR AND SOUTHERN ST. CLAIR COUNTIES UNTIL 100 AM CDT...
AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTH OF EL DORADO SPRINGS...MOVING
EAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE CAPLINGER MILLS...CEDAR SPRINGS...
COLLINS...EL DORADO SPRINGS...GERSTER...HARWOOD...ROSCOE...SCHELL
CITY...TABERVILLE...TIFFIN AND VISTA.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.
LAT...LON 3804 9402 3799 9354 3778 9365 3776 9399
3798 9433
TIME...MOT...LOC 0511Z 280DEG 14KT 3794 9399
GRIFFINSpecial weather statement, Jun 17, 12:30 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 AM CDT SUN JUN 17 2012
MOZ081-082-170615-
LACLEDE MO-TEXAS MO-
1230 AM CDT SUN JUN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TEXAS AND SOUTHEASTERN
LACLEDE COUNTIES UNTIL 115 AM CDT...
AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES NORTHWEST OF PLATO...OR 19 MILES SOUTH
OF WAYNESVILLE...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUCYRUS...EXTREME SOUTHWESTERN FORT
LEONARD WOOD...HAZELTON...HOUSTON...LICKING...PLATO...PRESCOTT...
RAYMONDVILLE...ROBY AND SUCCESS.
LAT...LON 3724 9187 3753 9235 3764 9226 3764 9225
3761 9224 3761 9214 3750 9175 3749 9175
TIME...MOT...LOC 0530Z 290DEG 21KT 3755 9224
GRIFFINLocal storm report, Jun 17, 12:36 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 AM CDT SUN JUN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM FLASH FLOOD RACKET 38.29N 93.49W
06/17/2012 BENTON MO LAW ENFORCEMENT
HIGH WATER OVER HIGHWAY 7 NEAR RACKET
&&
MGRIFFINSpecial weather statement, Jun 17, 1:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 AM CDT SUN JUN 17 2012
MOZ066-067-170645-
ST. CLAIR MO-VERNON MO-
108 AM CDT SUN JUN 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CLAIR AND
NORTHEASTERN VERNON COUNTIES UNTIL 145 AM CDT...
AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES WEST OF SCHELL CITY...OR 11 MILES
SOUTHEAST OF RICH HILL...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE HARWOOD...MONEGAW SPRINGS...ROSCOE...
SCHELL CITY...TABERVILLE AND TIFFIN.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3806 9427 3804 9422 3806 9421 3805 9419
3806 9413 3804 9407 3808 9406 3807 9370
3788 9381 3789 9382 3789 9398 3795 9433
3806 9440
TIME...MOT...LOC 0608Z 277DEG 27KT 3802 9414
GRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:50 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 24 min |
| Jun 16, 10:25 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Phelps, Pulaski | 50 min |
| Jun 16, 10:27 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory | 48 min |
| Jun 16, 10:55 PM CDT | Flash Flood Warning | SGF | Benton | 5 hr |
| Jun 16, 11:10 PM CDT | Special Weather Statement | SGF | Dent | 50 min |
| Jun 17, 12:10 AM CDT | Special Weather Statement | SGF | Cedar | 50 min |
| Jun 17, 12:12 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 48 min |
| Jun 17, 12:30 AM CDT | Special Weather Statement | SGF | Texas | 45 min |
| Jun 17, 12:48 AM CDT | Flash Flood Warning | SGF | Cedar, Hickory, St. Clair, Vernon | 6 hr |
| Jun 17, 1:48 AM CDT | Special Weather Statement | SGF | St. Clair | 42 min |
| Jun 17, 7:10 AM CDT | Areal Flood Warning | SGF | St. Clair, Vernon | 5 hr |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.